MAUDE Adverse Event Report: OLYMPUS MEDICAL SYSTEMS CORP. DISPOSABLE ELECTROSURGICAL SNARE

OLYMPUS MEDICAL SYSTEMS CORP. DISPOSABLE ELECTROSURGICAL SNARE
Model Number SD-210U-15
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Hemorrhage/Blood Loss/Bleeding (1888)
Date of Event 12/21/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The device referenced in this report has not been returned to olympus for evaluation.The investigation is ongoing.The definitive cause of the user¿s experience cannot be determined at this time.This report will be updated upon completion of the investigation or upon receipt of additional relevant information.
 
Event or Problem Description
It is reported in the literature titled ¿real-world local recurrence rate after cold polypectomy in colorectal polyps less than 10 mm using propensity score matching,¿ patients experienced acute bleeding events during procedures using an olympus colonoscope and using snaremaster.Case with patient identifier (b)(6) reports cf-h260azi.Case with patient identifier (b)(6) reports cf-hq290i.Case with patient identifier (b)(6) reports sd-210u-15.Background and aims: cold polypectomy (cp) is a simple and safe procedure for polyps less than 10 mm in size; however, there is concern about local recurrence following cp because of unidentified margins of excised specimens and the lack of tumor suppression effect by coagulation.Some clinical trials have evaluated local persistent recurrence; their results suggest that a higher rate of local recurrence has not been documented so far.There were few reports that observed the course over long periods of time after cp in clinical practice.This study¿s aim was to evaluate the presence of local recurrence following cp and hot polypectomy (hp) using propensity score matching.Method: this study analyzed 275 patients who underwent polypectomy for non-pedunculated colorectal polyps less than 10 mm (959 lesions) between october 2016 and 2017 and underwent follow-up endoscopy subsequently.We divided them into the cp group (706 lesions), wherein cp was performed, and the hp group (253 lesions), wherein hp was performed.Using propensity score matching, we extracted 215 lesions in each group and evaluated the local recurrence and content of cp in the real clinic and adverse events using medical records.Results: after propensity score matching, there were no significant differences in the patients¿ and their endoscopic background (age, use of antithrombotic, indications, size, morphology, location of polyps, and polypectomy device) between the groups.The mean duration between colorectal polypectomy and the next follow-up colonoscopy was 17.5 ± 7.1 (range, 6-39) months in the cp group and 15.7 ± 6.0 (range, 6-35) months in the hp group, which was significantly longer in the cp group (p = 0.005).The local recurrence rate was 0.93% in the cp group and 0.93% in the hp group, without a significant difference (p = 0.688).Additionally, no differences were observed in the macroscopic en bloc resection rate, histopathological complete resection rate, and pathological results between the groups.Adverse events did not occur in either group.Conclusions: local recurrence after cp was equivalent to that following hp in clinical practice.Cp is useful and safe in the treatment of non-pedunculated polyps of less than 10 mm.Six patients in the cp group using either an evis lucera colonoscope or an evis lucera elite colonoscope with a snaremaster cold polypectomy snare experienced acute bleeding during the procedure requiring endoscopic clipping.There was no delayed bleeding or perforation observed in either study group.There is no report of olympus device malfunction described in this study.
 
Additional Manufacturer Narrative
This report is being supplemented to provide additional information based on the legal manufacturer's final investigation.The device history record was unable to be reviewed for this device since the lot number was not provided.However, olympus only releases products to market that meet all manufacturing specifications and final product release criteria.Based on the results of the investigation, the relationship between the device and the adverse event cannot be confirmed.There was no complaint reported on the subject device.There is no evidence of an olympus device malfunction.Olympus will continue to monitor field performance for this device.

Brand Name
DISPOSABLE ELECTROSURGICAL SNARE
Common Device Name
DISPOSABLE ELECTROSURGICAL SNARE
Manufacturer (Section D)
OLYMPUS MEDICAL SYSTEMS CORP.
2951 ishikawa-cho
hachioji-shi, tokyo-to 192-8 507
JA  192-8507
Manufacturer Contact
kazutaka matsumoto
2951 ishikawa-cho
hachioji-shi, tokyo-to 192-8-507
JA   192-8507
426425177
MDR Report Key13969992
Report Number8010047-2022-05470
Device Sequence Number5053930
Product Code FDI
UDI-Device Identifier04953170298424
UDI-Public04953170298424
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K902735
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Study,Literature,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 04/26/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberSD-210U-15
Device Lot NumberUNKNOWN(LITERATURE)
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/07/2022
Supplement Date Received by Manufacturer04/05/2022
Initial Report FDA Received Date03/31/2022
Supplement Report FDA Received Date04/26/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
CLV-290SL, CV-290
Outcome Attributed to Adverse Event Other; Required Intervention;
Patient SexUnknown